Colorado, 2023

Tornadoes and Flash Flood in Colorado, May 24 to 27, 2023

May 24 to 27, 2023 · NWS PUB · 12 events in 4 counties and zones

Ample low level moisture aided in creating an incredibly unstable environment with enough wind shear to create severe thunderstorms and some landspout tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Ample low level moisture aided in creating an incredibly unstable environment with enough wind shear to create severe thunderstorms and some landspout tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 24, 2:02 PM MST, 25 minutes earlier.

Area forecast discussion, May 24, 2:02 PM MST, 25 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
302 PM MDT Wed May 24 2023

.SHORT TERM...(This evening through Thursday)
Issued at 217 PM MDT Wed May 24 2023

Key Messages:

1) Showers and thunderstorms expected the rest of the
afternoon/this evening.

2) Flash flooding concerns for the higher terrain and concerns for
hail and wind over the plains, with an isolated tornado possible.

3) Severe weather chances for Thursday may get reduced due to cloud
cover in the morning.

Currently...

Showers and thunderstorms are already popping up on radar over our
higher terrain. Across the plains, dewpoints are in the high-50s,
and cloud cover is quickly retreating from the I-25 corridor,
setting us up for a rather active afternoon...

Rest of Today and Tonight...

Showers and thunderstorms are expected to increase in coverage this
afternoon over the mountains, before spreading eastward and
intensifying into the evening hours. Current mesoscale analysis
shows high instability across the plains, with 1500-2000 J/kg of
CAPE, and a decent 20-30 knots of shear over our southern border. As
such the local environment will be very supportive for thunderstorm
formation and intensification into this evening. Most of the day's
activity will be initially fueled from a disturbance moving across
in the mid-levels beneath the upper ridge, giving storms the
synoptic support to get going. More storms will fire over the
mountains, and will be relatively slow-moving at first, mainly
producing gusty winds and locally heavy rain. Main impact concerns
there will be flash flooding, mainly in areas that were heavily
inundated yesterday, as well as vulnerable burn scar areas.

Later this afternoon, storms will push east onto the plains,
increasing in both coverage and intensity as they encounter more
supportive air. While shear isn't high enough to support a large
number of intense supercells, some stronger to severe storms will be
possible, capable of producing winds over 60 mph and hail up to
around 1.5 inches. High res model guidance shows storms coalescing
around the northern I-25 corridor and close to our southern border,
where local upsloping and better shear exist, respectively. These
areas along with areas directly east should see the highest
likelihood of severe weather today, particularly winds when taking
cell interactions and outflow into account, but the entire eastern
plains will be an area of interest today, regardless. If storms are
going to show strong rotation, it would be most likely over the far
southeast plains, where shear is the highest. That being said, while
severe threats will largely be wind and some hail, an isolated
tornado or two cannot be ruled out.

Thursday...

Breezy southwest flow aloft will stay in place on Thursday as the
upper-level trough continues to dig down over the western US. Model
guidance is still consistent with moving a weak embedded disturbance
through into Thursday morning. This will give us continuation of
easterly moist upslope flow over the plains, which may end up
inhibiting convection on Thursday due to a layer of stratus clouds.
The severe weather chances, if any, will completely depend on how
long the clouds stick around and whether or not they leave us with
too much low-level stability for storms to fire off properly.
Current model guidance does have some showers and thunderstorms
forming, mainly along the mountains/plains interface and parts of
southern I-25, but coverage and intensity are both expected to be
less than today. If the cloud layer manages to erode and mix out
early enough in the day, with increased dewpoints along a moisture
axis close to the KS border, instability will be high (1500 or more
J/kg across parts of the plains) and storms should be able to
sustain good updrafts, but shear may just be enough for some severe
hail and strong outflow winds. Finally, with convective activity
decreasing for tomorrow, temperatures should be able to warm a few
degrees, with his in the mid-high 70s across most of the area,
hitting 80 at a few places across the plains.

.LONG TERM...(Thursday night through Wednesday)
Issued at 217 PM MDT Wed May 24 2023

Key Messages:

1) Severe storm risk again Friday afternoon, mainly east of I-25.

2) Drier and warmer Saturday/Sunday/Monday, still a low risk of
storms, mainly near the Kansas border.

3) Slow increase in precip chances area-wide starts next Tuesday.

Will hold onto t-storm chances Thu evening along and east of the
mountains, as late clearing may lead to enough destabilization to
generate activity, with some enhancement possible on the plains
as low level jet develops after sunset. Storms could continue over
the far east into Friday morning, though confidence in the
position of any potential late night MCS is only low to moderate.
Western trough edges closer to Colorado Fri, with upper level jet
nosing into swrn portions of the state late in the day. As a
result, mid level flow turns more swly, bringing drier air across
at least the mountains, while surface trough/dryline sharpens up
on the plains near I-25. Given 0-6km shear of around 30 kts and
CAPE over 1000 J/KG, any storms that form on Fri afternoon/evening
over the plains could be severe, though initiation is somewhat
questionable, as models have trended north of the Palmer Divide
with bulk of activity. Will run mainly scattered pops at this
point, highest over northern sections of the plains.

Weekend continues to look warmer/drier as big piece of the western
U.S. trough lifts northward through the Rockies. Swly flow pushes
moisture eastward, with dryline mixing to at least close to the
KS border both Sat/Sun afternoons. Main storm risk will thus be
over the far east, with weaker/high based activity at best back
west over the mountains and interior valleys. Max temps both days
will rise deep into the 70s/80s at most lower elevations, with
some accelerating snow melt possible over the higher peaks as
overnight lows stay mostly near/above freezing. Continued warm and
relatively dry on Monday, though with mid level flow weakening
under building upper ridge, low level moisture may begin to slowly
back westward across the plains, bringing a low risk of some
isolated, weak convection in the afternoon and evening, especially
over the eastern mountains. Precip chances then increase Tue/Wed
as new western trough slides east toward the state while low level
southeasterly flow brings back moisture to the region.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 217 PM MDT Wed May 24 2023

KALS: VFR conditions expected during this period. Showers and
thunderstorms have already started forming over the nearby
mountains, resulting in lowered cigs within VFR conditions and will
bring in gusty southwest winds to about 25 knots later this
afternoon. These will dissipate after 01Z and diurnal winds will
continue through tonight.

KCOS: Low clouds are still hanging around near the terminal, but
have already begun to recede. Thunderstorms will form to the west
this afternoon and are expected to impact the terminal starting
around 22Z. Winds will be gusty and erratic and heavy rain will
temporarily limit visibility to high-end IFR. Showers should depart
the area by 03Z with some low VFR cigs left behind. Fog and low
stratus will be possible over the terminal late tonight into
tomorrow morning, around 12Z.

KPUB: The low clouds from today have finally departed the area.
Thunderstorms will form to the west this afternoon and are expected
to impact the terminal starting around 00Z, with gusty erratic winds
and high-end IFR cloud cover and visibility from heavy rainfall.
Showers should move on by 02Z, with winds weakening into the
overnight. Low clouds are expected to roll in after 06Z, leaving us
in MVFR the rest of this period and into tomorrow morning.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GARBEROGLIO
LONG TERM...PETERSEN
AVIATION...GARBEROGLIO
Hazardous weather outlook, May 24, 10:45 AM MST, 3 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1145 AM MDT Wed May 24 2023

COZ058>089-093>099-251745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1145 AM MDT Wed May 24 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous showers and thunderstorms will develop over
the mountains towards noon, then spread eastward into the adjacent
valleys and plains through the afternoon and evening. A few storms
could become strong to severe across the I-25 corridor and the
southeast plains. Main impact concerns will be hail upwards of 1.5
inches and wind gusts to around 60 mph. Localized heavy rainfall
and cloud to ground lightning are also expected. There is also a
low but non-zero risk for an isolated tornado, particularly east
of I-25 and south of highway 50.

Over the mountains, thunderstorm impact concerns will be small
hail, gusty winds to 50 mph, and localized heavy rains creating
flash flooding conditions over vulnerable areas.

Storms will dissipate later this evening, with a few storms
lasting longer into the night closer to the Kansas border.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong to severe thunderstorms will be possible across southeast
Colorado Thursday afternoon and evening and again on Friday, with
the main storm risks from storms being strong outflow winds and
large hail. In addition, the threat of heavy rainfall and possible
flash flooding will continue through the end of the work week.

Available moisture slowly decreases from west to east across the
region, keeping chances of isolated to scattered afternoon and
evening showers and storms over and near the higher terrain
through the upcoming Memorial Day Holiday Weekend, along with the
threat of a few stronger storms in place across the far southeast
Plains.

As temperatures warm, flows will continue to increase in rivers
and streams, especially across the eastern San Juan mountains and
into the San Luis Valley. High and fast flows in rivers and
streams will also be possible across the eastern mountains and
plains.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

GARBEROGLIO/10

In the hours before

Special weather statement, May 24, 12:57 PM MST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
157 PM MDT Wed May 24 2023

COZ087-088-242030-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
157 PM MDT Wed May 24 2023

...A strong thunderstorm will impact portions of east central
Huerfano and north central Las Animas Counties through 230 PM MDT...

At 157 PM MDT, Doppler radar was tracking a strong thunderstorm near
Walsenburg, or 23 miles east of Spring Burn Scar north of Highway
160, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Walsenburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3758 10472 3762 10479 3783 10466 3766 10439
TIME...MOT...LOC 1957Z 232DEG 21KT 3761 10471

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Simcoe
Special weather statement, May 24, 1:15 PM MST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Pueblo CO
215 PM MDT Wed May 24 2023

COZ081-084-085-242045-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
215 PM MDT Wed May 24 2023

...A strong thunderstorm will impact portions of northwestern El Paso
County through 245 PM MDT...

At 215 PM MDT, Doppler radar was tracking a strong thunderstorm over
Gleneagle, or 14 miles north of Colorado Springs, moving east at 15
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Gleneagle around 220 PM MDT.

Other locations in the path of this storm include Black Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3896 10466 3897 10492 3913 10494 3913 10464
TIME...MOT...LOC 2015Z 259DEG 13KT 3903 10486

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MG
Special weather statement, May 24, 1:28 PM MST, 59 minutes before
Special Weather Statement
National Weather Service Pueblo CO
228 PM MDT Wed May 24 2023

COZ081>083-085-242100-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
228 PM MDT Wed May 24 2023

...A strong thunderstorm will impact portions of northeastern
Fremont, southeastern Teller and southwestern El Paso Counties
through 300 PM MDT...

At 227 PM MDT, Doppler radar was tracking a strong thunderstorm near
Victor, or 18 miles southwest of Colorado Springs, moving east at 15
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern
Fremont, southeastern Teller and southwestern El Paso Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3859 10513 3872 10519 3882 10491 3863 10483
TIME...MOT...LOC 2027Z 249DEG 14KT 3866 10509

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MG
Special weather statement, May 24, 1:38 PM MST, 49 minutes before
Special Weather Statement
National Weather Service Pueblo CO
238 PM MDT Wed May 24 2023

COZ094-242115-
Eastern Las Animas County CO-
238 PM MDT Wed May 24 2023

...A strong thunderstorm will impact portions of southeastern Las
Animas County through 315 PM MDT...

At 238 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Kim, or 34 miles northeast of Des Moines, moving
east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3712 10350 3719 10358 3734 10324 3715 10314
TIME...MOT...LOC 2038Z 255DEG 23KT 3718 10348

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Simcoe
Special weather statement, May 24, 1:57 PM MST, 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
257 PM MDT Wed May 24 2023

COZ086-087-242130-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
257 PM MDT Wed May 24 2023

...A strong thunderstorm will impact portions of northeastern
Huerfano and southeastern Pueblo Counties through 330 PM MDT...

At 257 PM MDT, Doppler radar was tracking a strong thunderstorm 21
miles northeast of Walsenburg, or 27 miles south of Pueblo, moving
northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern
Huerfano and southeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3782 10450 3785 10460 3805 10450 3792 10427
TIME...MOT...LOC 2057Z 226DEG 15KT 3787 10453

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Simcoe
Special weather statement, May 24, 2:10 PM MST, 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
310 PM MDT Wed May 24 2023

COZ079-086-242145-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
310 PM MDT Wed May 24 2023

...A strong thunderstorm will impact portions of west central Pueblo
County through 345 PM MDT...

At 309 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Greenhorn Mountain, or 15 miles southeast of
Junkins Burn Scar, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Colorado City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3796 10491 3800 10497 3814 10481 3801 10466
TIME...MOT...LOC 2109Z 238DEG 12KT 3800 10489

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Simcoe

The radar

The Pueblo radar (KPUX), 63 km away, was scanning. The volume nearest the first event began at 21:27 UTC.

Open the radar archive at this moment

Event by event

9 hail, 2 tornado, 1 flash flood. Local standard time, as filed.

Hail, Pueblo

When
May 24, 2:27 PM MST
Where
Pueblo County, 10.84 mi NNW of Cedarwood
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
38.070, -104.710

Reported from NWS Employee.

Hail, Pueblo

When
May 24, 3:10 PM MST
Where
Pueblo County, Pueblo West
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
38.310, -104.750

Reported from EMs.

Hail, Pueblo

When
May 24, 3:30 PM MST
Where
Pueblo County, 5.1 mi NNE of Pueblo West
Measured
1 in hail
Reported by
Public
Coordinates
38.380, -104.720

Reported from the public.

Flash Flood, Pueblo

When
May 24, 4:30 PM MST
Where
Pueblo County, 5.94 mi SSW of Pinon to 5.67 mi SSW of Pinon
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.350, -104.650

Water rescue at the 1700 block of north Platteville. Two cars trapped and water going up to the windows.

Hail, El Paso

When
May 25, 6:03 PM MST
Where
El Paso County, 0.69 mi N of Fountain
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
38.690, -104.700

Reported from the Broadcast Media.

Hail, El Paso

When
May 26, 2:48 PM MST
Where
El Paso County, 0.54 mi W of Colorado Spgs
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
38.830, -104.830

Reported from broadcast media.

Hail, El Paso

When
May 26, 2:48 PM MST
Where
El Paso County, 0.54 mi W of Colorado Spgs
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
38.830, -104.830

Reported from broadcast media.

Hail, El Paso

When
May 26, 3:00 PM MST
Where
El Paso County, 3.5 mi SE of (Cos)colorado Spgs Arpt
Measured
1 in hail
Reported by
Public
Coordinates
38.770, -104.660

Reported from the public.

Tornado, El Paso

When
May 26, 3:29 PM MST to 3:30 PM MST
Where
El Paso County, 6.93 mi N of Yoder to 7.08 mi N of Yoder
Rating
EFU
Path length
0.94 mi
Path width
1 yd
Reported by
Public
Coordinates
38.930, -104.230

There was a brief 15 to 20 second spin up along a converging outflow boundaries.

Hail, Otero

When
May 26, 3:33 PM MST
Where
Otero County, 1.63 mi W of North la Junta
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.000, -103.560

Reported from a trained spotter.

Hail, El Paso

When
May 26, 3:47 PM MST
Where
El Paso County, 7.34 mi SW of Calhan
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
38.950, -104.390

Reported by a storm chaser.

Tornado, Kiowa

When
May 27, 5:29 PM MST to 5:30 PM MST
Where
Kiowa County, 11.86 mi S of Eads to 11.64 mi S of Eads
Rating
EFU
Path length
0.94 mi
Path width
1 yd
Reported by
Public
Coordinates
38.310, -102.810

Brief ground circulation beneath funnel cloud.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2023Every state in 2023This day in weather historyThe tornado archive for Colorado, 2023Warnings in Colorado, May 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1104438, 1104439, 1104441, 1104437, 1104442, 1104443, 1104444, 1104445, 1104449, 1104446, 1104447, 1104451.